Alert archive / Minnesota / Gale Warnings in 2017
Gale Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Apr 25, 2017, 4:13 AM CDT. It took effect at Apr 25, 2017, 7:00 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 4:13 AM CDT (09:13 UTC)
- In effect from
- Apr 25, 2017, 7:00 PM CDT
- Expired
- Apr 26, 2017, 3:42 PM CDT
- In force
- 21 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
016 WHUS73 KDLH 250913 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 413 AM CDT TUE APR 25 2017 ...POWERFUL WINDS EXPECTED ACROSS WESTERN LAKE SUPERIOR... .A MAJOR LATE APRIL STORM SYSTEM WILL IMPACT THE WESTERN GREAT LAKES REGION OVER THE NEXT COUPLE DAYS. THE STORM WILL BRING GALE FORCE WINDS TO WESTERN LAKE SUPERIOR STARTING THIS EVENING, AND CONTINUING INTO WEDNESDAY. THE GALE FORCE WINDS WILL RESULT IN WAVE HEIGHTS REACHING 10 TO 14 FEET ALONG THE SOUTH SHORE BY LATE TONIGHT. THE HIGH WINDS WILL MAKE TRAVEL HAZARDOUS FOR SMALL CRAFT AND SOME LARGER CRAFT AS WELL. LSZ146-251630- /O.EXP.KDLH.SC.Y.0020.000000T0000Z-170425T0900Z/ /O.NEW.KDLH.GL.W.0004.170426T0000Z-170426T2100Z/ PORT WING TO SAND ISLAND WI- 413 AM CDT TUE APR 25 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT WEDNESDAY. * SUSTAINED WINDS...NORTHEAST GALES TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ144-145-251630- /O.EXP.KDLH.SC.Y.0020.000000T0000Z-170425T0900Z/ /O.NEW.KDLH.GL.W.0004.170426T0000Z-170426T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 413 AM CDT TUE APR 25 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * SUSTAINED WINDS...NORTHEAST GALES TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>143-251630- /O.EXT.KDLH.SC.Y.0020.000000T0000Z-170425T1500Z/ /O.NEW.KDLH.GL.W.0004.170426T0000Z-170426T1500Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 413 AM CDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS THIS MORNING, THEN NORTHEAST GALES TO 35 KNOTS TONIGHT INTO WEDNESDAY MORNING. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-147-148-251630- /O.NEW.KDLH.GL.W.0004.170426T0000Z-170426T2100Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 413 AM CDT TUE APR 25 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT WEDNESDAY. * SUSTAINED WINDS...NORTHEAST GALES TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAP
6 follow-up statements
568 WHUS73 KDLH 251451 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 951 AM CDT TUE APR 25 2017 LSZ140>143-260100- /O.CAN.KDLH.SC.Y.0020.000000T0000Z-170425T1500Z/ /O.CON.KDLH.GL.W.0004.170426T0000Z-170426T1500Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 951 AM CDT TUE APR 25 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ144-145-260100- /O.CON.KDLH.GL.W.0004.170426T0000Z-170426T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 951 AM CDT TUE APR 25 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 20 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-260100- /O.CON.KDLH.GL.W.0004.170426T0000Z-170426T2100Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 951 AM CDT TUE APR 25 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 20 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WL
693 WHUS73 KDLH 252031 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 331 PM CDT TUE APR 25 2017 LSZ140>145-260645- /O.EXT.KDLH.GL.W.0004.170426T0000Z-170427T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 331 PM CDT TUE APR 25 2017 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 30 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-260645- /O.EXT.KDLH.GL.W.0004.170426T0000Z-170427T0300Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 331 PM CDT TUE APR 25 2017 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 PM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WL
735 WHUS73 KDLH 260214 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 914 PM CDT TUE APR 25 2017 LSZ140>145-261000- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 914 PM CDT TUE APR 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 30 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-261000- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 914 PM CDT TUE APR 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
838 WHUS73 KDLH 260901 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 401 AM CDT WED APR 26 2017 LSZ140>145-261915- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 401 AM CDT WED APR 26 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTHEAST 25 TO 35 KNOTS. * WIND GUSTS...UP TO 45 KNOTS. * WAVES...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-261915- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 401 AM CDT WED APR 26 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTHEAST 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JTS
287 WHUS73 KDLH 261451 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 951 AM CDT WED APR 26 2017 LSZ140>145-270100- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 951 AM CDT WED APR 26 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-270100- /O.CON.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 951 AM CDT WED APR 26 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTHEAST 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WL
694 WHUS73 KDLH 262042 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 342 PM CDT WED APR 26 2017 LSZ121-140>148-270645- /O.CAN.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/ /O.NEW.KDLH.SC.Y.0021.170426T2042Z-170427T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 342 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED AS WINDS HAVE DIMINISHED BELOW GALE FORCE. * SUSTAINED WINDS...NORTH 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Apr 24, 11:46 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 11:46 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1146 PM CDT Mon Apr 24 2017
.UPDATE...
Issued at 744 PM CDT Mon Apr 24 2017
A warm front is draped over the southern half of the forecast area
from near BRD to between OLG/HYR in northwest Wisconsin to near
IWD. An area of light rain was falling from Cass county northeast
to northern St. Louis county. This is in an area of FGEN from the
surface to 850mb and a coupled jet structure. Will see this batch
of rain move off to the northeast along with the coupled jets.
This will lead to a decrease in the overall coverage of rain
tonight. Surface temps are well above freezing and will remain
that way overnight, so no longer expecting a mix of precipitation
types. Made some adjustments based on these trends.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 339 PM CDT Mon Apr 24 2017
Another shot of short wave every being eject out of the broad
western trough has been keeping the northland on the wet side.
Currently the surface low pressure over far western MN has pushed
the cold front back north with the baroclinic zone right across
northern Minnesota, generally along U. S. Highway 2. There was a
large temperature difference with 30s and 40s north of the front
and 60s south of the front. And temperatures were kept in the 30s
along Lake Superior. Strong isentropic light will be bringing more
rain to the region. The rain areas late this afternoon were in
west central to northwest Minnesota in the cold sector with a
batch of rain over southern MN stream north in the warm sector. by
Tuesday morning the low will be entering Wisconsin, while the
bulk of the snow will be north of the low. But, more rain will be
due in late in the after as another section of short wave moves
through along with a cold front. The precipitation will begin as
rain, but cold air will air with the cold frontal passage and a
mix of precipitation types are likely. Read more in the extended
discussion below.
.LONG TERM...(Tuesday night through Monday)
Issued at 339 PM CDT Mon Apr 24 2017
An ice storm is possible across the Minnesota Arrowhead Tuesday
night into Wednesday...with a wintry mix elsewhere likely to cause
slick roads Wednesday. Lingering light precipitation Thursday, then
dry Friday into Saturday before another chance for rain and snow
arrives Sunday. Temperatures remain on the cool side through the
rest of the month - highs in the 30s to low 40s mid-week, warming up
to the 40s to near 50 into the weekend.
On the synoptically scale a longwave mid-level trough over the desert
southwest will eject into the Great Plains and up the Mississippi
River Valley Wednesday into Thursday. A mid-level shortwave trough
embedded within the longwave trough will organize across the
Dakotas late Tuesday into Wednesday, with an associated surface low
deepening across eastern Iowa Tuesday night into northeast Wisconsin
and into the U.P. on Wednesday...eventually merging with a more
broad low stretching from the Great Lakes south to the lower
Mississippi River Valley that develops in response to the
approaching longwave trough.
While model differences at this point are well within typical for
this time range, just minor variations in the track and low level
temperatures means drastically different precipitation types and
impacts. However, a majority of guidance is now supporting a
freezing rain scenario for much of the north shore/MN Arrowhead. As
the low deepens, colder air air will move in from the north at the
surface. However, above the surface around 850mb warmer air will
melt any snow that falls, and thus if temperatures at the surface
fall below freezing, freezing rain would fall resulting in at least
the possibility for significant ice accumulations, especially for
the higher terrain of the north shore that are likely to cool the
fastest. The 850mb low will track from southern Minnesota towards
northwest Wisconsin Tuesday night, and as it does warm air advection
to the north and northwest of the low will result in moderate
precipitation rates overnight, with a half inch to as much as an
inch of liquid-equivalent precipitation. With the possibility for
even a short period of freezing rain in some locations, there is the
potential for a messy if not dangerous Wednesday morning commute for
some communities. Confidence in precipitation occurring is very high,
but confidence on precipitation type and any resulting snow/ice
accumulation is low at this time. Thus, we will hold off on any kind
of watch at this point. However, a significant ice storm with a
quarter to half inch of ice is a possibly scenario for much of the
Minnesota Arrowhead. For the Twin Ports and other portions of
northern Minnesota more of a wintry mix is expected with a mess of
rain, sleet, freezing rain, and snow possible. In northwest
Wisconsin this main initial round of precipitation should remain all
rain Tuesday night through the day on Wednesday.
As the low exits to the northeast during the afternoon Wednesday the
entire column will finally cool down, though at this point drier air
will also be working in at upper levels which would result in a lack
of ice aloft and thus more of a drizzle/freezing drizzle scenario
lingering into Thursday. However, the light precip rate Wednesday
night into Thursday could add up to a tenth or so of additional ice
for areas of the MN Arrowhead and portions of northwest Wisconsin.
Mainly dry Friday into Saturday as guidance has trended towards a
more southerly storm track, keeping the active weather pattern just
to our south for a short time. Winds out of the north and partly to
mostly cloudy skies will lead to cooler conditions persisting.
Late Saturday into Sunday another longwave trough over the Four
Corners region ejects into the Great Plains and Midwest. However,
this storm takes a track farther east, with the best chances for
light rain/snow across northwest Wisconsin. Light snowfall
accumulations are possible.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1146 PM CDT Mon Apr 24 2017
Mainly VFR at the outset. The exception being INL with IFR
ceilings. Showers were occurring near BRD/HIB/INL and should
persist until about 09Z before diminishing. There will be a break
in the showers for much of the forecast. By late afternoon, the
next round of showers will begin to spread northeastward across
the terminals. Ceilings and vsbys will drop into the MVFR range
initially, then into the IFR range within the heavier areas of
rain. Gusty surface winds are expected around 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 35 54 31 33 / 40 70 90 70
INL 33 40 25 34 / 80 30 60 60
BRD 39 52 33 40 / 40 70 90 60
HYR 47 63 37 41 / 40 70 100 70
ASX 39 61 34 36 / 30 70 90 80
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 4 AM CDT Tuesday for LSZ144>146.
Small Craft Advisory until 9 AM CDT Tuesday for LSZ140>143.
&&
UPDATE...GSF
SHORT TERM...CLC
LONG TERM...JJM
AVIATION...GSFHazardous weather outlook, Apr 24, 4:05 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 405 PM CDT Mon Apr 24 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251315- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 405 PM CDT Mon Apr 24 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wintry mix including sleet, freezing rain, and snow is possible Tuesday night into Wednesday...which could lead to accumulating ice and snow across portions of northeast Minnesota Tuesday night into Wednesday morning. Those with travel plans Wednesday should be prepared for the possibility of slick roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight or Tuesday. LSZ121-140>148-251315- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 405 PM CDT Mon Apr 24 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Strong east winds will continue into this evening...gradually diminishing late tonight. See the latest Marine Weather Message for more details concerning the Small Craft Advisory in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wintry mix including sleet, freezing rain, and snow is possible Tuesday night into Wednesday...which could lead to accumulating ice and snow across portions of northeast Minnesota Tuesday night into Wednesday morning. Those with travel plans Wednesday should be prepared for the possibility of slick roads. CLC/jjm More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:01 AM CDT | Winter Storm Watch | DLH | Carlton, Cook, Lake, Saint Louis | 10 hr |
| Apr 25, 2:21 PM CDT | Ice Storm Warning | DLH | Cook, Lake | 25 hr |
| Apr 25, 2:21 PM CDT | Winter Weather Advisory | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 3 more | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.